New symptoms emerging how do we deal with this?


#1

My dad has started to show symptoms of compulsive sexual behaviour. He has been watching porn for about two years and is in denial about this. He has regular contract with his Parkinson’s nurse and was adamant that he was not starting to feel urges or unusual behaviour. My mum monitors him but is devastated to discover that he has been so good at lying to her and health care professionals

We are starting to reduce his medication and he is seeing his Parkinsons nurse next week. In the mean time does anyone have experience in this? Could you give us any tips or advice in addressing this behaviour? Should we medicate him, as in control his medication so he does slowly reduce (with his consultants advice obviously)?
Will he return back to his usual self? Our fear is that this behaviour will escalate and become more extreme.

Any advice would be most welcome.
Thank you


#2

Hi you need to check with pd nurse or gp i know pramipexole can cause that behaviour it also can lead to compulsive buying and gambling you may need to change tabs but check before stopping any meds
Petec


#3

It was one of the first things I was warned about after my diagnosis.
You do have rather a disapproving tone.
Remember your dad is ill.
I have lost all interest in things of a sexual nature. Which is also normal for Parkinson’s.
Try not to judge.
Life with Parkinson’s is hard enough without people trying to catch you out all of the time.


#4

Hi,

It sounds like your family are approaching this the right way and I can understand why you’d be so concerned. This does happen to others and it can be managed. I’m not sure if you’ve read our resources and tips yet? There is a lot of information here and some tools/lists that you might find helpful to download. https://www.parkinsons.org.uk/information-and-support/impulsive-and-compulsive-behaviour

Hope this helps,

Kat


#5

I was on medication once that increased my sexual urges, mine were more feeling rampant so to speak but not wanting to go on porn sites as in your fathers case. I was taken off that medication and put on something else and I am back to my normal human self. Your father will improve just be there for him and accept this as a blip. With Parkinsons medications it is not easy to be prescribed the right one and so there is a bit of trial and error. Once your father has been taken off this medication you should see a calming down in his demeanor.

Les


#6

I had two addictions sex & gambling. I was on sinemet + & Pamerprixole. My gambling stopped 3 years ago. Not because of a reduction or change in my medication but because I attend Gamblers Anonymous every week sometimes twice a week. My sexual behaviour has been excessively bad. I too look at porn on my phone. I have been involved with an escort for a year now and have spent £ 23,000 on her. A month ago I blocked her on my phone. I am going to attend a sex addiction fellowship to ensure my behaviour ceases. At some stage you will have to see if your Dad will accept he has a problem and see if is prepared to do something about it. He has to want to do it you will not be able to force him. I wish you and your Dad the very best.


#7

Hi @Galveston1,

Thanks for being so candid about your experience with addiction, I’m sure your story will help a lot of members.

Just to echo my colleague, Kat, if you need additional support, we have information on our website which you can download. https://www.parkinsons.org.uk/information-and-support/impulsive-and-compulsive-behaviour

All the best with your therapy.

Best wishes,
Reah